Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 19, 2015, 10:38 PM CDT for 6 counties in Oklahoma. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 10:38 PM CDT (03:38 UTC)
- Expired
- May 20, 2015, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 12:00 AM CDT | FLASH FLOOD | Whitefield, OK | SOCIAL MEDIA REPORT INDICATES WATER OVER ROADWAYS NEAR WHITEFIELD. |
| May 20, 12:52 AM CDT | FLASH FLOOD | Vian, OK | REPORTED ON HIGHWAY 64. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242
WGUS54 KTSA 200338
FFWTSA
OKC061-077-091-101-121-135-200930-
/O.NEW.KTSA.FF.W.0038.150520T0338Z-150520T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA...
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
WESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 430 AM CDT
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 2
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
EUFAULA...MCALESTER...STIGLER...WILBURTON...ALDERSON...ARROWHEAD
STATE PARK...ASHLAND...BENGAL...BLANCO...BLOCKER...BRIARTOWN...
CANADIAN...CHECOTAH...CROWDER...DAMON...ENTERPRISE...GORE...
HANNA...HARTSHORNE...HAYWOOD...HIGGINS...INDIANOLA...KEOTA...
KINTA...KIOWA...KREBS...LAKE EUFAULA STATE PARK...LAKE TENKILLER
STATE PARK...LEQUIRE AND MCALESTER REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3468 9589 3468 9610 3505 9610 3516 9599
3535 9598 3564 9490 3564 9485 3524 9482
3523 9492 3498 9494 3493 9504 3487 9502
3486 9506 3469 9509 3470 9550 3463 9552
3461 9589
$$1 follow-up statement
884
WGUS74 KTSA 200741
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT WED MAY 20 2015
OKC061-077-091-101-121-135-200930-
/O.CON.KTSA.FF.W.0038.000000T0000Z-150520T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-
LATIMER OK-
241 AM CDT WED MAY 20 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LATIMER...WESTERN
SEQUOYAH...PITTSBURG...SOUTHEASTERN MUSKOGEE...MCINTOSH AND HASKELL
COUNTIES UNTIL 430 AM CDT...
AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAIN HAS ENDED ACROSS THE WARNED AREA...BUT
ADDITIONAL THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL WILL
REMAIN POSSIBLE THIS MORNING...ESPECIALLY SOUTH OF INTERSTATE 40. 2
TO 4 INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO
2 INCHES POSSIBLE. EARLIER REPORTS INDICATED FLOODED ROADWAYS ACROSS
PARTS OF SEQUOYAH COUNTY NEAR VIAN AND SALLISAW.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
EUFAULA...MCALESTER...STIGLER...WILBURTON...ALDERSON...ARROWHEAD
STATE PARK...ASHLAND...BLANCO...BLOCKER...BRIARTOWN...CANADIAN...
CHECOTAH...CROWDER...DAMON...ENTERPRISE...GORE...HANNA...
HARTSHORNE...HAYWOOD...HIGGINS...INDIANOLA...KEOTA...KINTA...KIOWA...
KREBS...LAKE EUFAULA STATE PARK...LEQUIRE...MCALESTER REGIONAL
AIRPORT...MCCURTAIN AND PORUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3468 9589 3468 9610 3505 9610 3516 9599
3535 9598 3564 9490 3564 9485 3524 9482
3523 9492 3498 9494 3493 9504 3487 9502
3486 9506 3469 9509 3470 9550 3463 9552
3461 9589
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 9:00 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 19, 9:00 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE MAY 19 2015
.DISCUSSION...
STALLED FRONT LOCATED NEAR THE INTERSTATE 40 CORRIDOR THIS EVENING...
WHICH HAS BEEN REINFORCED AT LEAST TEMPORARILY BY RAIN COOLED OUTFLOW.
AIR-MASS REMAINS MODERATELY UNSTABLE ACROSS FAR SOUTHEAST OKLAHOMA
WITH VERY HIGH PRECIPITABLE WATER VALUES AROUND 1.8 INCHES. ALL
SHORT TERM MODEL GUIDANCE AND RADAR TRENDS SUGGEST CONVECTIVE
COMPLEX WILL PUSH INTO SOUTHEAST OKLAHOMA LATER THIS EVENING INTO
THE OVERNIGHT HOURS WITH FLOODING A SIGNIFICANT CONCERN. INCREASED
QPF AMOUNTS ACROSS AFOREMENTIONED AREA WITH WIDESPREAD 2 TO 3
INCHES LIKELY. A LIMITED SEVERE THREAT WILL ALSO CONTINUE ACROSS
THIS AREA...HOWEVER DEEP LAYER SHEAR DECREASES THE FURTHER EAST YOU
GO. UPDATE OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...12Hazardous weather outlook, May 19, 4:50 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE MAY 19 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT TUE MAY 19 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...EARLY EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY EASTERN OKLAHOMA. ONSET...EARLY EVENING THROUGH THE OVERNIGHT HOURS. FLASH FLOOD. RISK...LIMITED. AREA...ELEVATED. ONSET...PRIMARILY LATE EVENING THROUGH OVERNIGHT. DISCUSSION... AREAS OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS HAVE BEGUN TO SPREAD INTO PORTIONS OF NORTHEAST OKLAHOMA LATE THIS AFTERNOON. THIS ACTIVITY IS MOVING INTO A MORE STABLE AIRMASS AND WILL LIKELY REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS OVER SOUTH-CENTRAL OKLAHOMA WILL SPREAD INTO EASTERN OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS. A LIMITED RISK OF SEVERE WEATHER WILL ACCOMPANY THE STRONGEST STORMS...PRIMARILY ACROSS SOUTHEAST OKLAHOMA WHERE THE GREATEST INSTABILITY WILL PERSIST. THE STRONGEST STORMS WILL POSE A RISK FOR BOTH LARGE HAIL AND LOCALIZED DAMAGING WINDS. AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT. CONDITIONS REMAIN CONDUCIVE FOR LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS EASTERN OKLAHOMA. WET SOIL CONDITIONS WILL ALLOW QUICK ONSET OF FLOODING WITH ANY AREA OF HEAVY RAIN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA ON WEDNESDAY WITH THUNDERSTORMS ONGOING DURING THE MORNING HOURS. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONTAL BOUNDARY WHERE TEMPERATURES WARM SUFFICIENTLY. A FEW SEVERE STORMS ARE LIKELY GIVEN THE EXPECTED DEGREE OF INSTABILITY. THUNDERSTORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...BEFORE BECOMING MORE WIDESPREAD OVER THE WEEKEND ALONG WITH ANOTHER ROUND OF HEAVY RAINFALL. FLOODING IS LIKELY TO BECOME A CONCERN FOR MUCH OF THE AREA OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 19, 6:21 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE MAY 19 2015
OKZ060-066-067-070-192345-
MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
621 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE...SOUTHEASTERN TULSA AND WESTERN WAGONER
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEBLUFF...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...LEONARD...STONEBLUFF...REDBIRD...COWETA...ONETA
AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3615 9569 3602 9546 3576 9571 3586 9589
TIME...MOT...LOC 2320Z 213DEG 16KT 3588 9574The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:23 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| May 19, 11:50 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Sequoyah | 5 hr |
| May 20, 12:03 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| May 20, 12:23 AM CDT | Flash Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
| May 20, 1:29 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 20, 2:21 AM CDT | River Flood Warning | TSA | Pushmataha | 9 days |
| May 20, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| May 20, 3:36 AM CDT | River Flood Warning | TSA | LeFlore | 39 hr |
| May 20, 3:36 AM CDT | River Flood Warning | TSA | LeFlore | 15 days |
| May 20, 4:26 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 12 hr |
| May 20, 5:01 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| May 20, 6:26 AM CDT | Areal Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 36 hr |
| May 20, 8:54 AM CDT | Areal Flood Warning | TSA | LeFlore, Sequoyah | 24 hr |
| May 20, 2:04 PM CDT | River Flood Warning | TSA | Choctaw | 19 days |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.